Alert archive / Illinois / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 17, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at Apr 20, 2005, 2:34 PM CDT for Henry County, Illinois. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 20, 2005, 2:34 PM CDT (19:34 UTC)
- Expired
- Apr 20, 2005, 3:15 PM CDT
- In force
- 41 min
- Issued by
- NWS Quad Cities, IA
- Area
- Counties, with a storm outline in the text
County Henry County, IL
The radar
The Quad Cities radar (KDVN), 38 km from the middle of the area, began a volume at 19:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 7.6 hours before the alert went out and 33 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 285 J/kg
- Mixed-layer CIN
- -80 J/kg
- Mixed-layer LCL
- 816 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KDVN 201935 SVRDVN ILC073-202015- /O.NEW.KDVN.SV.W.0017.050420T1934Z-050420T2015Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE QUAD CITIES IA IL 234 PM CDT WED APR 20 2005 THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL HENRY COUNTY IN NORTHWEST ILLINOIS * UNTIL 315 PM CDT * AT 226 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS LOCATED NEAR WARNER...OR ABOUT 9 MILES SOUTHEAST OF EAST MOLINE...AND MOVING EAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... GENESEO BY 255 PM CDT ATKINSON AND 8 MILES WEST OF ANNAWAN BY 315 PM CDT THIS INCLUDES INTERSTATE 80 IN ILLINOIS BETWEEN MILE MARKERS 5 AND 33. THIS INCLUDES INTERSTATE 74 IN ILLINOIS BETWEEN MILE MARKERS 11 AND 20. THIS IS A DANGEROUS STORM. MOVE IMMEDIATELY INDOORS AND STAY AWAY FROM WINDOWS. LAT...LON 4153 9036 4136 9042 4126 8993 4151 8990 $$ SHEETS
1 follow-up statement
000 WWUS53 KDVN 201954 SVSDVN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 254 PM CDT WED APR 20 2005 ILC073-202001- /O.CAN.KDVN.SV.W.0017.000000T0000Z-050420T2015Z/ HENRY IL- 251 PM CDT WED APR 20 2005 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL HENRY COUNTY IS CANCELLED... THE THUNDERSTORM THAT WAS CAPABLE OF PRODUCING PENNY SIZE HAIL HAS WEAKENED. THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED. LAT...LON 4153 9036 4136 9042 4126 8993 4151 8990 $$ SHEETS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 20, 7:45 AM CDT, 6 hours 49 minutes earlier.
Area forecast discussion, Apr 20, 7:45 AM CDT, 6 hours 49 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE QUAD CITIES IA IL 745 AM CDT WED APR 20 2005 .UPDATE... THE HIGH PLAINS MCS HAS MAINTAINED ITS STRENGTH INTO SOUTHWEST IOWA...AND CONTINUES TO ROLL EAST AROUND 30 MPH. ONLY THE 4KM WRF EXPERIMENTAL MESOSCALE MODEL HAS THIS FEATURE...WITH ALL 00Z AND 06Z MODELS EFFECTIVELY MISSING THIS FEATURE. WITH MOISTURE CONVERGENCE INCREASING OVER THE CWA...AND 1 HOUR PRESSURE FALLS SHOWING UP SINCE 6 AM...I FEEL THIS MCS WILL AT LEAST DECAY WITHIN THE CWA. ADDITIONALLY...THE 4KM WRF MODEL FIRES OFF NEW ROUNDS OF CONVECTION ALONG AND SOUTH OF THE FRONT NEAR HWY 30 THIS AFTERNOON AND EARLY EVENING. FOR THESE REASONS...WITH UPDATE FOR LIKELY POPS SOUTH OF HIGHWAY 30...AND CHANCE POPS NORTH. MID CLOUDS ARE STILL NOT OVERCAST SOUTH OF THE FRONT...TO NO MAJOR UPDATES TO THE TEMPERATURES YET. ..ERVIN.. && .PREVIOUS FORECAST DISCUSSION... SYNOPSIS... THE CWA CONTINUES TO BE PLACED IN THE EXACT LOCATION BETWEEN TWO AREAS OF STRONG FORCING FOR PRECIPITATION. THE FIRST IS NOW EXITING SOUTHEAST WISCONSIN AS A SHORT WAVE TROF HELPS PUSH A COLD FRONT SOUTH INTO THE GREAT LAKES. THE SECOND IS THE MAIN AREA OF LLJ CONVERGENCE ALONG THE FRONT OVER CENTRAL AND WESTERN IOWA. THIS IS AIDING THE HEAVY RAIN AND FLASH FLOODING EVENT OVER THE DMX CWA. AS OF 230 AM...THE LLJ HAS VEERED ENOUGH TO ALLOW SOME OF THE EASTERN EDGE OF STRATIFYING CONVECTION INTO THE WESTERN EDGE OF THE CWA. A SMALL MCV IS NOTED IN THE REFLECTIVITY NEAR DES MOINES...AND MAY ALLOW SOME OF THIS RAIN TO HOLD TOGETHER AS IT DRIFTS EAST EARLY THIS MORNING...BUT THE MAIN FOCUS FOR STORM SHOULD REMAIN WEST OF I380. && .SHORT TERM...(TODAY AND TONIGHT) THE COLD FRONT WILL MOVE SOUTH THROUGH THE AREA TODAY. WITH TEMPS STILL RUNNING IN THE UPPER 50S NORTH TO MID TO UPPER 60S CENTRAL AND SOUTH...HIGHS WILL OCCUR EARLY TODAY...AND WILL LIKELY LEVEL OFF OR FALL DURING THE AFTERNOON AS CLOUDS STAY OVERHEAD AND NORTHEAST WINDS DEVELOP. THE NORTHEAST FLOW IS FORECAST TO BE WEAK THIS MORNING AS THE CONVECTIVE DEBRIS MUDDLES THE SYNOPTIC FRONT. HOWEVER...BY TONIGHT...IT SHOULD STRENGTHEN AND DRAW IN COOLER AND DRIER AIR. WE WILL CONTINUE TO HAVE THE THREAT OF SHOWERS AND SOME THUNDERSTORMS TODAY AND EARLY TONIGHT...AS WEAK ISENTROPIC LIFT CONTINUES NEAR AND JUST NORTH OF THE FRONTAL BOUNDARY. HIGHS TODAY WILL BE MID 60S NORTH TO MID 70S SOUTH. IF...WE GET SUN ALONG AND AHEAD OF THE FRONT (I-80 SOUTH)...HIGHS MAY AGAIN CLIMB TO THE UPPER 70S WHICH IS FORECAST BY NAM GUIDANCE. ..ERVIN.. && .LONG TERM...(THURSDAY THROUGH TUESDAY)... FOCUS WAS ON PRECIPITATION THURSDAY NIGHT THROUGH FRIDAY EVENING AND TEMPERATURES THROUGH EARLY NEXT WEEK. LOW PRESSURE WILL MOVE ACROSS IOWA AND MISSOURI THURSDAY NIGHT...EXITING THE AREA TO THE EAST DURING THE DAY FRIDAY. PUT BLANKET 50 POP IN FOR MODERATE SHOWERS AND ISOLATED THUNDERSTORMS FOR THURSDAY NIGHT...WITH CHANCES OF LIGHT RAIN SHOWERS DIMINISHING WEST TO EAST FRIDAY...BUT STILL 40/50 POP. LINGERING LIGHT RAIN IN EASTERN PARTS OF CWA INTO FRIDAY NIGHT. LATER SHIFTS MAY WANT TO CHANGE SHOWERY FORECAST FOR FRIDAY TO JUST A STRATIFORM LIGHT RAIN. NONE THE LESS...FRIDAY LOOKING TO BE JUST A RAW DAY...WITH A COLD RAIN AND GUSTY...DARE I SAY /BRISK/...NORTH NORTHEAST WINDS. TEMPS WERE LOWERED A GOOD 5 TO 10 DEGREES FRIDAY THROUGH SUNDAY...AS COLD AIR FILTERS INTO THE REGION BEHIND THE SYSTEM. ALTHOUGH MODEL 850 TEMPS SEEM TO BE OVERDONE... TRENDED TEMPS DOWNWARD QUITE A BIT FROM PREVIOUS FORECASTS. THERE EVEN EXISTS THE POSSIBILITY OF A FROST ALONG HIGHWAY 30 AND NORTHWARD BOTH SATURDAY AND SUNDAY MORNINGS. SOMETHING TO KEEP AN EYE ON. NOT MANY CHANGES TO GOING FORECAST BEYOND MONDAY. ..14.. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && ERVIN/14
Hazardous weather outlook, Apr 20, 5:00 AM CDT, 9 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 500 AM CDT WED APR 20 2005 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-211000- BENTON IA-BUCHANAN IA-BUREAU IL-CARROLL IL-CEDAR IA-CLARK MO- CLINTON IA-DELAWARE IA-DES MOINES IA-DUBUQUE IA-HANCOCK IL- HENDERSON IL-HENRY IA-HENRY IL-IOWA IA-JACKSON IA-JEFFERSON IA- JO DAVIESS IL-JOHNSON IA-JONES IA-KEOKUK IA-LEE IA-LINN IA-LOUISA IA- MCDONOUGH IL-MERCER IL-MUSCATINE IA-PUTNAM IL-ROCK ISLAND IL- SCOTLAND MO-SCOTT IA-STEPHENSON IL-VAN BUREN IA-WARREN IL- WASHINGTON IA-WHITESIDE IL- 500 AM CDT WED APR 20 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST...EAST CENTRAL...AND SOUTHEAST IOWA...NORTHWEST...NORTH CENTRAL...AND WEST CENTRAL ILLINOIS...AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL BE POSSIBLE THROUGH THE DAY TODAY. SHOWERS AND SCATTERED THUNDERSTORMS WILL BE FOUND OVER AREAS SOUTH OF HIGHWAY 20 THIS MORNING...WITH THE BEST COVERAGE OF STORMS BETWEEN HIGHWAY 30 AND HIGHWAY 34. THESE STORMS WILL BE CAPABLE OF BRIEF HEAVY RAIN AND POSSIBLY SMALL HAIL. ANOTHER LARGE AREA OF THUNDERSTORMS MAY MOVE OUT OF CENTRAL IOWA INTO THE AREA LATER THIS MORNING AND EARLY THIS AFTERNOON. IF THESE STORM HOLD TOGETHER... THEY WILL HAVE THE POTENTIAL TO PRODUCE STRONG WINDS AND POSSIBLY LARGE HAIL. THE AREA MOST AT RISK FOR THIS SECOND ROUND OF STORMS WILL BE SOUTHEAST IOWA...WEST CENTRAL ILLINOIS...AND NORTHEAST MISSOURI. LATE THIS AFTERNOON AND THIS EVENING...SHOWERS AND A FEW WEAK THUNDERSTORMS WILL BE POSSIBLE OVER AREAS GENERALLY SOUTH OF HIGHWAY 30. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY RAIN AND SOME EMBEDDED THUNDERSTORMS CAN BE EXPECTED THURSDAY NIGHT AND FRIDAY MORNING...AS A STRONG LOW PRESSURE SYSTEM AND VERY STRONG COLD FRONT MOVE THROUGH THE MIDWEST. MUCH COLDER CONDITIONS CAN BE EXPECTED FRIDAY AND SATURDAY...WITH FROST POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY AND EARLY TONIGHT...SOUTH OF HIGHWAY 20. ERVIN
The office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 20, 6:08 PM CDT | Severe Thunderstorm Warning | DVN | Mercer | 52 min |
| Apr 20, 6:58 PM CDT | Severe Thunderstorm Warning | DVN | Mercer | 19 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.